Hello, my mother was recently diagnosed with stage IV high grade serous ovarian cancer and has just completed cycle 2 of a 6 part carboplatin/ taxol treatment. I am her daughter and care for her. The Oncology team originally said it was inoperable due to the spread but have now said this is dependent on a review and scan after chemo cycle 3 (which we are nervous about but have decided not to think about it and to just take 1 day at a time). Her main symptom has always been ascites. I have been reading up on this forum and the incredible advice and support that is offered in this community and wanted to ask the following questions on behalf of my mother:
1. She has so far had 3 drains and though the fluid is no longer increasing, it is still not draining after chemo 2 so she still has a big belly synonymous with ascites. I was just wondering to those poeple out there who have had ascites, when the fluid started going down and whether the feet were also swollen as my mother's feet are also swollen which has reduced her mobility and she is normally a very active person.
2. My mother has also started losing her hair from the chemo. Will it fall out in patches so that she will eventually need to level it out? Also, if she shaves it, will the short hairs still fall out?
Thanks for any advice out there.